{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,9,25]],"date-time":"2026-09-25T16:33:15Z","timestamp":1790353995733,"version":"4.1.0"},"reference-count":23,"publisher":"Frontiers Media SA","license":[{"start":{"date-parts":[[2026,3,31]],"date-time":"2026-03-31T00:00:00Z","timestamp":1774915200000},"content-version":"vor","delay-in-days":0,"URL":"https:\/\/creativecommons.org\/licenses\/by\/4.0\/"}],"content-domain":{"domain":["frontiersin.org"],"crossmark-restriction":true},"short-container-title":["Front. Psychiatry"],"abstract":"<jats:p>We report a case of leukocytoclastic vasculitis (LCV) in a 74-year-old woman, occurring seven months after the initiation of fluoxetine therapy for generalized anxiety disorder (GAD). The cutaneous lesions resolved upon discontinuation of fluoxetine but recurred promptly upon rechallenge. Notably, subsequent exposure to paroxetine, another selective serotonin reuptake inhibitor (SSRI) previously tolerated by the patient, also elicited a similar but less severe rash, suggesting cross-sensitization. Transition to venlafaxine, a serotonin-norepinephrine reuptake inhibitor (SNRI), led to complete and sustained resolution of the skin lesions. This case highlights three key clinical points: the potential for delayed-onset cutaneous adverse reactions to SSRIs even after months of uneventful treatment; the occurrence of cross-reactive hypersensitivity among SSRIs; and the importance of considering alternative antidepressant classes with distinct pharmacological profiles in patients with SSRI-associated vasculitis.<\/jats:p>","DOI":"10.3389\/fpsyt.2026.1803583","type":"journal-article","created":{"date-parts":[[2026,3,31]],"date-time":"2026-03-31T05:32:26Z","timestamp":1774935146000},"update-policy":"https:\/\/doi.org\/10.3389\/crossmark-policy","source":"Crossref","is-referenced-by-count":2,"title":["Case Report: Fluoxetine-induced leucocytoclastic vasculitis"],"prefix":"10.3389","volume":"17","author":[{"given":"Yanhua","family":"Qin","sequence":"first","affiliation":[{"name":"Department of Psychiatry, Sir Run Run Shaw Hospital, School of Medicine, Zhejiang University","place":["Hangzhou, Zhejiang, China"]}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Jiashu","family":"Yao","sequence":"additional","affiliation":[{"name":"Department of Psychiatry, Sir Run Run Shaw Hospital, School of Medicine, Zhejiang University","place":["Hangzhou, Zhejiang, China"]}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Xiaoyun","family":"Jiang","sequence":"additional","affiliation":[{"name":"Department of Dermatology, Sir Run Run Shaw Hospital, School of Medicine, Zhejiang University","place":["Hangzhou, Zhejiang, China"]}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Wei","family":"Chen","sequence":"additional","affiliation":[{"name":"Department of Psychiatry, Sir Run Run Shaw Hospital, School of Medicine, Zhejiang University","place":["Hangzhou, Zhejiang, China"]}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"1965","published-online":{"date-parts":[[2026,3,31]]},"reference":[{"key":"B1","doi-asserted-by":"publisher","DOI":"10.1016\/j.jaad.2012.03.032","article-title":"Escitalopram oxalate (Lexapro)-induced acneiform eruption","volume":"67","author":"Khanna","year":"2012","journal-title":"J Am Acad Dermatol"},{"key":"B2","doi-asserted-by":"publisher","DOI":"10.1111\/jcpt.12760","article-title":"Fluoxetine-induced Stevens-Johnson syndrome and liver injury","volume":"44","author":"Agrawal","year":"2019","journal-title":"J Clin Pharm Ther"},{"key":"B3","doi-asserted-by":"publisher","DOI":"10.1592\/phco.22.7.516.33666","article-title":"Selective serotonin reuptake inhibitor-induced rash: case report and review of the literature","volume":"22","author":"Sannicandro","year":"2002","journal-title":"Pharmacotherapy"},{"key":"B4","doi-asserted-by":"publisher","DOI":"10.1016\/j.jaad.2006.10.020","article-title":"Cutaneous effects of the most commonly used antidepressant medication, the selective serotonin reuptake inhibitors","volume":"56","author":"Krasowska","year":"2007","journal-title":"J Am Acad Dermatol"},{"key":"B5","doi-asserted-by":"publisher","DOI":"10.1016\/j.jaad.2005.08.012","article-title":"Fluvoxamine-induced bullous eruption mimicking hand-foot syndrome and intertrigo-like eruption: rare cutaneous presentations and elusive pathogenesis","volume":"55","author":"Ke","year":"2006","journal-title":"J Am Acad Dermatol"},{"key":"B6","doi-asserted-by":"publisher","DOI":"10.1177\/106002809603000716","article-title":"Bruising associated with the use of fluoxetine","volume":"30","author":"Pai","year":"1996","journal-title":"Ann Pharmacother"},{"key":"B7","doi-asserted-by":"publisher","DOI":"10.1097\/00004714-199210000-00012","article-title":"Adverse cutaneous reactions associated with fluoxetine strategy for reintroduction of this drug in selected patients","volume":"12","author":"Leznoff","year":"1992","journal-title":"J Clin Psychopharmacol"},{"key":"B8","doi-asserted-by":"publisher","DOI":"10.1176\/ajp.146.12.1616","article-title":"A case of fluoxetine-induced serum sickness","volume":"146","author":"Miller","year":"1989","journal-title":"Am J Psychiatry"},{"key":"B9","doi-asserted-by":"crossref","first-page":"164","DOI":"10.1159\/000246539","article-title":"Urticarial vasculitis induced by fluoxetine","volume":"191","author":"Roger","year":"1995","journal-title":"Dermatology"},{"key":"B10","doi-asserted-by":"publisher","DOI":"10.1097\/jcp.0b013e3181604015","article-title":"Toxic epidermal necrolysis and fluoxetine: a case report","volume":"28","author":"Jonsson","year":"2008","journal-title":"J Clin Psychopharmacol"},{"key":"B11","doi-asserted-by":"publisher","DOI":"10.1111\/ajd.13780","article-title":"Selective serotonin reuptake inhibitor and serotonin-norepinephrine reuptake inhibitor associated cutaneous adverse drug reactions: A systematic review of case reports and case series","volume":"63","author":"Masuka","year":"2022","journal-title":"Australas J Dermatol"},{"key":"B12","doi-asserted-by":"publisher","DOI":"10.1067\/mjd.2003.212","article-title":"Cutaneous vasculitis","volume":"48","author":"Fiorentino","year":"2003","journal-title":"J Am Acad Dermatol"},{"key":"B13","doi-asserted-by":"publisher","DOI":"10.1007\/s11739-021-02688-x","article-title":"Diagnosis and management of leukocytoclastic vasculitis","volume":"16","author":"Fraticelli","year":"2021","journal-title":"Intern Emerg Med"},{"key":"B14","volume-title":"Leukocytoclastic vasculitis","author":"Baigrie","year":"2026"},{"key":"B15","doi-asserted-by":"publisher","DOI":"10.1208\/aapsj070480","article-title":"Mechanisms of drug-induced delayed-type hypersensitivity reactions in the skin","volume":"7","author":"Roychowdhury","year":"2005","journal-title":"AAPS J"},{"key":"B16","doi-asserted-by":"publisher","DOI":"10.2165\/00003088-199426030-00004","article-title":"Clinical pharmacokinetics of fluoxetine","volume":"26","author":"Altamura","year":"1994","journal-title":"Clin Pharmacokinet"},{"key":"B17","article-title":"Secondary dermatologic effects of serotonin reuptake inhibitor antidepressants: hypothesis of cross-reacting allergy. Apropos of 2 cases","volume":"24","author":"Beauquier","year":"1998","journal-title":"Encephale"},{"key":"B18","doi-asserted-by":"publisher","first-page":"36","DOI":"10.1186\/1471-244X-4-36","article-title":"Itch and skin rash from chocolate during fluoxetine and sertraline treatment: case report","volume":"4","author":"Cederberg","year":"2004","journal-title":"BMC Psychiatry"},{"key":"B19","article-title":"Cutaneous leucocytoclastic vasculitis associated with fluvoxamine","volume":"18","author":"Eren","year":"2021","journal-title":"Psychiatry Clin Psychopharmacology"},{"key":"B20","doi-asserted-by":"publisher","DOI":"10.5152\/pcp.2023.23712","article-title":"Sertraline-induced leukocytoclastic vasculitis with definite causal association: A case report","volume":"33","author":"Selcuk","year":"2023","journal-title":"Psychiatry Clin Psychopharmacol"},{"key":"B21","doi-asserted-by":"publisher","DOI":"10.7759\/cureus.62776","article-title":"Cutaneous small-vessel vasculitis induced by escitalopram: A case-based brief review of the literature","volume":"16","author":"Betsikos","year":"2024","journal-title":"Cureus"},{"key":"B22","doi-asserted-by":"publisher","DOI":"10.1016\/j.therap.2018.07.005","article-title":"Drug-induced vasculitis","volume":"74","author":"Fathallah","year":"2019","journal-title":"Therapie"},{"key":"B23","doi-asserted-by":"publisher","DOI":"10.1007\/s11926-022-01088-0","article-title":"A spotlight on drug-induced vasculitis","volume":"24","author":"Yaseen","year":"2022","journal-title":"Curr Rheumatol Rep"}],"container-title":["Frontiers in Psychiatry"],"original-title":[],"link":[{"URL":"https:\/\/www.frontiersin.org\/articles\/10.3389\/fpsyt.2026.1803583\/full","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,3,31]],"date-time":"2026-03-31T05:32:27Z","timestamp":1774935147000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.frontiersin.org\/articles\/10.3389\/fpsyt.2026.1803583\/full"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2026,3,31]]},"references-count":23,"alternative-id":["10.3389\/fpsyt.2026.1803583"],"URL":"https:\/\/doi.org\/10.3389\/fpsyt.2026.1803583","relation":{},"ISSN":["1664-0640"],"issn-type":[{"value":"1664-0640","type":"electronic"}],"subject":[],"published":{"date-parts":[[2026,3,31]]},"article-number":"1803583"}}